Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Changing From Prozac To Lexapro...when Should I Start Lexapro After My Last Prozac Dose?


  • Please log in to reply
4 replies to this topic

#1 IamBobsMeds

IamBobsMeds

    Just Registered

    ID: 61283

  • Just Registered
  • 2 posts

Posted 19 April 2011 - 11:48 AM

Should I allow prozac to run out of my system? If so how long?

I am on 20mg's of prozac and my Dr's rushed me so I don't feel like I got to ask enough quesitons.

Thank you all and good luck

#2 lindahurt

lindahurt

    Platinum Member

    ID: 53269

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 13,474 posts
  • Gender:Female
  • Location:USA

Posted 19 April 2011 - 12:12 PM

We are not medical professionals so we can't give you medical advice. When a doctor starts you on a new medication they give you specific directions on how to take it. Take a look at the directions on your prescription and follow those. Many also wean you off the old med and give you specific directions on what to do. If he forgot to share that info with you call his office and leave a message so he can give you the best advice. Best wishes with the new med.

Lindahurt

Edited by lindahurt, 19 April 2011 - 12:14 PM.

Even in the most horrific of situations, one's attitude has an enormous role in shaping what happens ~ Viktor Frankl
In you lies the power to choose, to commit - Stephen Convey

 
The kind of person you want to become is greatly influence by your inner decisions, and not from outside influence alone. We can even under adverse circumstances, decide what shall become of us ~ Brian C. Stiller



Posted Image
 

#3 Spiritual_Wanderer

Spiritual_Wanderer

    Community Assistant

    ID: 57536

  • DF Support
  • 5,036 posts
  • Gender:Female
  • Location:Utah

Posted 19 April 2011 - 02:00 PM

Should I allow prozac to run out of my system? If so how long?

I am on 20mg's of prozac and my Dr's rushed me so I don't feel like I got to ask enough quesitons.

Thank you all and good luck



:welcomeani:

I would do as Linda said and call back for clarification. I've had a doctor say to taper off one completely before starting another, and another doctor say to start another one at the same time.
It appears to be different from doctor to doctor. Best to just ask because everyone is different, also, and one person might be able to handle taking two at once and another might need to wean off one completely before introducing another into their system. Usually it's about a week before starting another. (Long term use would require a longer period.)
Many Blessings,
SW
goldenvelope1jr.gif



Not all those who wander are lost. - J.R.R. Tolkien
Don't let the muggles get you down. ― J.K. Rowling

#4 IamBobsMeds

IamBobsMeds

    Just Registered

    ID: 61283

  • Just Registered
  • 2 posts

Posted 24 April 2011 - 03:17 PM

btw...I dropped prozac for three days before I started Lexapro just to be extra careful.

I feel great on it...pretty amazing. I am not sure prozac was doing anything for me except give me side effects.

#5 Spiritual_Wanderer

Spiritual_Wanderer

    Community Assistant

    ID: 57536

  • DF Support
  • 5,036 posts
  • Gender:Female
  • Location:Utah

Posted 25 April 2011 - 11:27 AM

I felt amazing also when I started taking it. It still works pretty well (been on it a month), but that fantastic feeling has gone away. lol
Many Blessings,
SW
goldenvelope1jr.gif



Not all those who wander are lost. - J.R.R. Tolkien
Don't let the muggles get you down. ― J.K. Rowling




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users